MAUDE Adverse Event Report: EDWARDS LIFESCIENCES MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11400M
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 08/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that a patient with a 33mm 11400m mitral valve was explanted after an implant duration of 2 days due to lvot obstruction with high gradients.The explanted valve was replaced with a 29mm 11400m valve.The patient was in stable condition post procedure.Per additional information, the patient had high lvot gradient and lvot obstruction due to sub valvular apparatus and anterior leaflet obstruction.The surgeon explanted the 33mm 11400m excised the anterior leaflet and sub valvular apparatus and implanted 29mm 11400m.
 
Additional Manufacturer Narrative
Updated sections: g3, g6, h6 type of investigation, investigation findings, and investigation conclusions.A device history record (dhr) review was performed, and no relevant non-conformances were identified.The instructions for use (ifu) have been reviewed, and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.Based on the information available, the complaint is able to be confirmed via medical records and the most likely root cause is procedural factors.Per the medical records, the lvot obstruction and high gradients after the short 2-day implant duration were due to the patient's subvalvular apparatus and anterior leaflet obstruction.Based on the fact that the subvalvular apparatus and anterior leaflet were excised prior to the replacement valve and the replacement valve was sized down from 33mm to 29mm of the same 11400 model prior to its successful implant, the patient's native anatomy and the surgeon's device implantation approach contributed to the reported lvot obstruction and high gradients shortly after initial implant.An edwards defect has not been confirmed.
 
Additional Manufacturer Narrative
Updated sections: b5, b7, g3, g6, h6 type of investigation.
 
Event or Problem Description
It was reported that a patient with a 33mm 11400m mitral valve was explanted after an implant duration of 2 days due to lvot obstruction with high gradients.The explanted valve was replaced with a 29mm 11400m valve.The patient was in stable condition post procedure.Per medical records and additional information, the patient had high lvot gradient and lvot obstruction due to subvalvular apparatus and anterior leaflet obstruction.Tee revealed lvot obstruction possibly related to a papillary head near the av annulus.The surgeon explanted the 33mm 11400m excised the anterior leaflet and sub valvular apparatus and implanted 29mm 11400m.The intraoperative tee showed no significant lvot obstruction and no perivalvular leak.

Brand Name
MITRIS RESILIA MITRAL VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvinbe CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key23058341
Report Number2015691-2025-07596
Device Sequence Number8765665
Product Code LWR
UDI-Device Identifier00690103205572
UDI-Public(01)00690103205572(17)270921(11)230922
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11400M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer09/25/2025
10/27/2025
Initial Report FDA Received Date09/15/2025
Supplement Report FDA Received Date10/20/2025
10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age61 YR
Patient SexMale